What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 22, 2:29 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 22, 2:29 PM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
329 PM EDT Fri Jun 22 2018
.SHORT TERM /Tonight through Saturday Night/...
The closed upper low over the OH Valley will drift slowly northeast
into the Great Lakes area on Saturday and weaken. North and central
GA will remain in a broad trough through tonight...with the upper
flow becoming more zonal on Saturday. Weak impulses will persist and
rotate around the trough. The air mass will continue to destabilize
and showers and thunderstorms will continue to develop and move
across the area through this evening. The convection today and
tomorrow will be enhanced by diurnal heating but expect some storms
to linger overnight...mainly north and west. Moderate instability
this afternoon should support a few strong to severe storms with
damaging wind and hail possible. Otherwise not as hot mainly north
and west due to more clouds...but much of central GA will still
reach into the low and mid 90s with overall fewer clouds and lower
chances for thunderstorms. Heat index values will remain below
advisory criteria tomorrow.
41
.LONG TERM /Sunday through Friday/...
Only tweaks to the long term based on the latest guidance.
BDL
PREVIOUS DISCUSSION...
Not much change in the over all pattern for the next 7 days.
North and Central GA stays in West to northwesterly upper level
flow through the middle of next week. This will allow waves and
moisture to continue to move across the area keeping the
Southeastern U.S. convectively active through the period. Still
expecting mainly diurnally driven storms each day as
instabilities peak everyday between 18z-00z across the CWA. The
airmass is also expected to stay fairly moist with PWs in the 1.5
to 1.9 inch range through day 7 as well. Temperatures remain warm
through the weekend and into next week. With dewpoints in the 70s
and above normal temperatures, heat index values will creep into
the lower 100s almost every day, especially over portions of
central and eastern Georgia. Although we are not anticipating
having to issue any heat advisories...those spending prolonged
periods outdoors should take frequent breaks and drink plenty of
water.
01
&&
.AVIATION...
18Z Update...
Ceilings should be vfr this afternoon...ranging from BKN040-050 and
then scattering this evening. Also looking for patchy layers
of mid and high clouds. Expect some mvfr and possibly ifr ceilings
to form toward sunrise and then gradually lift during Saturday
morning. Showers will again develop this afternoon and evening
and have continued with a tempo to all taf sites. A few storms
could become severe mainly KATL to KAHN and north. Winds will remain
on the west side. Saturday will be similar to today with mainly a
diurnal thunderstorm pattern.
//ATL Confidence...18Z Update...
Medium on ceilings trends after 00z.
Medium to high on all other elements.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 70 89 72 94 / 60 50 10 20
Atlanta 72 90 74 92 / 60 50 20 20
Blairsville 64 83 67 86 / 60 50 30 40
Cartersville 70 87 72 92 / 60 60 20 30
Columbus 75 93 75 94 / 60 50 10 10
Gainesville 70 86 72 90 / 60 50 20 30
Macon 74 93 74 96 / 60 50 10 20
Rome 69 87 72 92 / 60 60 20 30
Peachtree City 72 91 73 93 / 60 50 10 20
Vidalia 75 94 76 97 / 50 30 10 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...41
LONG TERM....BDL
AVIATION...41
Hazardous weather outlook, Jun 22, 8:00 AM EST, 8 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
900 AM EDT Fri Jun 22 2018
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
900 AM EDT Fri Jun 22 2018
This Hazardous Weather Outlook is for portions of North and
Central Georgia.
.DAY ONE...This afternoon and Tonight...
Scattered to numerous thunderstorms are expected across north
and central Georgia this afternoon into tonight. Some storms
will be severe, most so north and west of Atlanta.
The main hazards will be damaging winds, frequent lightning,
and isolated flooding from heavy rainfall. An isolated tornado
will also be possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
There is a chance of thunderstorms everyday for the next week,
mainly during the afternoon and evening hours. A few storms
could be strong to severe each day with gusty winds, frequent
lightning and isolated flooding from heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.
In the hours before
Special weather statement, Jun 22, 3:04 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT FRI JUN 22 2018
GAZ031-041>043-222045-
Douglas GA-Haralson GA-Carroll GA-Paulding GA-
404 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGLAS...
HARALSON...NORTHERN CARROLL AND PAULDING COUNTIES UNTIL 445 PM EDT...
At 403 PM EDT...a strong thunderstorm was over Tallapoosa, or 9 miles
southwest of Buchanan...moving east at 40 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Douglasville, Dallas, Buchanan, Villa Rica, Bremen, Temple, Hiram,
Tallapoosa, Mount Zion, Waco, Bowdon Junction, Brownsville,
Draketown, Winston, Lake Val-Do-Mar, New Hope and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3400 8479 3385 8472 3381 8472 3381 8470
3375 8468 3361 8533 3379 8536
TIME...MOT...LOC 2003Z 250DEG 33KT 3371 8532
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 22, 3:06 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
406 PM EDT FRI JUN 22 2018
GAZ047>049-059-222045-
Morgan GA-Walton GA-Jasper GA-Newton GA-
406 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORGAN...SOUTHEASTERN
WALTON...NORTHERN JASPER AND NEWTON COUNTIES UNTIL 445 PM EDT...
At 405 PM EDT...a strong thunderstorm was south of Covington, moving
northeast at 25 mph.
HAZARD...Up to 40 mph wind, dime sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Covington, Madison, Social Circle, Oxford, Porterdale, Rutledge,
Newborn, Mansfield, Bostwick, Good Hope, Ebenezer, Starrsville, Hard
Labor Creek State Park, Brick Store, Herndonville, Farrar and Rocky
Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3343 8390 3355 8396 3380 8363 3369 8347
3346 8346
TIME...MOT...LOC 2005Z 240DEG 23KT 3352 8384
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 22, 3:22 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
422 PM EDT FRI JUN 22 2018
GAZ003>005-222045-
Whitfield GA-Catoosa GA-Murray GA-
422 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD...
NORTHEASTERN CATOOSA AND NORTHERN MURRAY COUNTIES UNTIL 445 PM EDT...
At 422 PM EDT...a strong thunderstorm was over Cohutta, or 7 miles
northeast of Ringgold...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Varnell, Tunnel Hill, Cohutta, Crandall, Tennga, Beaverdale, Sumac,
Cisco, Gregory, Red Clay S.p. and Apison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8468 3484 8467 3486 8508 3499 8508
TIME...MOT...LOC 2022Z 268DEG 20KT 3497 8500
WIND...40MPHSpecial weather statement, Jun 22, 3:48 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
448 PM EDT FRI JUN 22 2018
GAZ021-032-033-222130-
North Fulton GA-Cobb GA-Cherokee GA-
448 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHERN COBB AND
SOUTHWESTERN CHEROKEE COUNTIES UNTIL 530 PM EDT...
At 448 PM EDT...a strong thunderstorm was over Fair Oaks, moving
northeast at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Marietta, Canton, Sandy Springs, Roswell, Alpharetta, Smyrna,
Dunwoody, Kennesaw, Woodstock, Holly Springs, Fair Oaks, Mount
Bethel, White Water Park, Sweat Mountain, Kennesaw State University,
Jim R Miller Park, Lebanon, Sandy Plains, Dobbins Air Reserve Base
and Hobgood Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3419 8456 3416 8435 3401 8421 3400 8424
3399 8425 3399 8426 3397 8426 3396 8429
3397 8434 3393 8435 3385 8450 3393 8467
TIME...MOT...LOC 2048Z 215DEG 19KT 3393 8456
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 22, 3:49 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT FRI JUN 22 2018
GAZ005-006-008-222130-
Union GA-Murray GA-Fannin GA-
449 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION...NORTHEASTERN
MURRAY AND FANNIN COUNTIES UNTIL 530 PM EDT...
At 449 PM EDT...a strong thunderstorm was over Cisco, or 13 miles
north of Chatsworth...moving east at 35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Blue Ridge, Morganton, Crandall, Hemp, Jones Mill, Higdon, Nottely
Dam, Gregory, Loving, Cohutta Wilderness, Epworth, Conasauga Lake,
Tennga, Mineral Bluff, Cisco, Colwell, Culberson and Copperhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8408 3485 8406 3486 8477 3499 8479
TIME...MOT...LOC 2049Z 271DEG 29KT 3496 8470
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 22, 4:08 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
508 PM EDT FRI JUN 22 2018
GAZ013-014-021>023-033-034-222200-
Hall GA-Dawson GA-North Fulton GA-Cherokee GA-Forsyth GA-Gwinnett GA-
Pickens GA-
508 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...DAWSON...
NORTH FULTON...NORTHEASTERN CHEROKEE...FORSYTH...NORTHWESTERN
GWINNETT AND SOUTHEASTERN PICKENS COUNTIES UNTIL 600 PM EDT...
At 507 PM EDT...a strong thunderstorm was over Alpharetta, moving
northeast at 35 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Cumming, Dawsonville, Johns Creek, Alpharetta, Milton, Duluth, Sugar
Hill, Suwanee, Buford, Flowery Branch, Oakwood, Berkeley Lake, Ball
Ground, Free Home, Buffington, Dougherty, Hickory Flat, Drew, Buford
Dam-Lake Lanier Parks and Coal Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3442 8398 3423 8387 3398 8419 3416 8434
3418 8448 3450 8422
TIME...MOT...LOC 2107Z 226DEG 33KT 3409 8432
HAIL...0.25IN
WIND...50MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 764179, 764182, 764186, 764190, 764207, 769414, 764208, 764224, 764232, 764235, 764244, 764248, 764253, 764266, 764304, 764274, 764280, 764286, 764291.